has anyone used this for pain or depression. i have been down since i have been on disability for a year now. it's a struggle. anxiety/depression/pain, what a combination. anyway, anyone have luck with this med. jayboy
I have been using Cymbalta for about a month now. It really has heped me with the depression. I don't yell at hubby amd kids as much as I was. Which I didn't realize I was doing until I stopped. Now i'm not saying it's a cure all by any means, I still get really down from the pain and from not working for a year now, but I don't have nearly the crying spells I was having before. And I don't think I could ever take my own life, but the thought was coming up on occassion.
As far as the nerve pain, I don't feel any difference with that. I only wish it had worked for that.
I took Cymbalta for about a month for depression, I think it's great!, I only had one problem with it, and that's, that I couldn't stay awake. I slept all the time, so he said I could stop it for now and restart it after the surgery when we can adjust it better.
Hi Jayboy, I too was given Cymbalta but had to pay a terrible price for taking it. I am not saying this will happen to you or others but I want to let you know what can happen. As other people have mentioned its hard to stay awake. Well... on 10/25/04 I was taking my children to football/cheerleading practice and blacked out while I was driving. We wrecked... with a tractor trailer. Thank God we were in a 35MPH zone otherwise I would have killed myself, my 2 children and my brother in law. I did not escape the accident without life changing injuries. I broke my femur bone in my left leg in 2 places, 5 broken ribs, lacerated liver, crushed the left side of my face. My brother in law had a broken arm and thankfully my children were only bruised from their seat belts. It was only by the grace of God we were not killed. I had surgery on my leg so I have a metal rod, 2 pins and a screw holding it together. I had plastic surgery on my face to reconstruct all the broken bones. Now I am waiting for another surgery to remove a tumor that was found when the MRI was taken for my accident. The Cymbalta did help my depression, however I wish I had never taken it. I kept thinking the sleepiness would eventually go away, well after 6 weeks it didnt and I ended up almost dead not to mention my children and brother in law could have also been killed. PLEASE PLEASE be careful taking that medicine. I am now taking Serzone (100mg) which is doing a wonderful job. Good luck to you !!
pcash, I'm so sorry for your experience and all the pain and suffering from such a serious accident. Glad you and your family came out of it alive. *hugs*
My experience with Cymbalta has been different. I've been taking it for major depression and anxiety for about 5 months and it has been a lifesaver for me. I could not function, had suicidal thoughts, wanted to sleep all the time, absolutely no energy, no enjoyment from anything, every single symptom of major depression there is I had. Add severe anxiety to that. I was a mess. I tried Wellbutrin, then Zoloft before asking the doc for Cymbalta.
Even though I don't experience pain with my depression I was hesitant to keep trying other SSRI's because of all the side effects. I feel so much better on the Cymbalta. It makes me feel fatigued but it's not as bad as the depression did. All I wanted to do was sleep then. Now if I can get an afternoon nap in that's nice but it's not essential for me. I can go without one. I have found in my own experience and from talking with others on depression boards that sleepiness and fatigue are a common side effect of anti-depressants. Cymbalta is supposed to be stimulating. It does energize me initally, then I get tired. But that happened to me even on Wellbutrin which is supposed to be the most stimulating anti-depressant. I got no relief at all from my depression and/or anxiety on either of the ones I tried before. Plus, terrible side effects.
For me the Cymbalta has minimal, very tolerable side effects and is very effective at treating my major depression and anxiety. Everyone is different with anti-depressants and what works for one doesn't always work for another. It's a matter of finding what works for [I]you[/I].
Hi Tigress... glad to hear its working good for you. Sounds like you have been through a tough time also. I am glad you are getting good results. I guess I was just one of the unlucky ones and it did not work for me. Hope it continues to work for you. Best wishes... God Bless...
I have been on Cymbalta for about 9 months. It has improved my life greatly as like MeMaw said, i no longer yell at my kids and husband and didnt realize how much I did until I began Cymbalta. I notice if I miss a dose or 2 in a row I am back to my temper. Unfortunatly, I havent noticed any relief for my symptoms of Fibromylagia (which is why I was put on it to begin with). Nonetheless, I am happy I ended up on Cym. The only downside is the sleepiness. I went back to the doc. recently and he suggested I start taking at around 5pm so I am not too tired to drive during the day.
Hi everybody! I'm new here and have some questions about Cymbalta, any help would truly be appreciated. I was just prescribed this medication today for depression and am a little anxious about this. I was once prescribed Lexapro for depression which was a real nightmare; I became extremely lethargic, gained about 50 pounds and completely lost my ability to get an erection. It was awful. From what I've been reading about Cymbalta it sounds quite similar to Lexapro. Worse yet, Lexapro is known for having very low likelihood of sexual side effects which obviously wasn't the case for me. Mostly I'm just wanting to know how Cymbalta has effected the guys' ability to get and maintain an erection. I'm in a new relationship (2 months) and am scared it will end if I lose this very important "ability". Thanks everybody!
My PM Dr. prescribed the Cymbalta for back pain, and he said that anyone who has had pain for four years, has to be depressed....well, I would not say I was depressed, occasionally I felt anxiety...but that is a matter of opinion. In the past I had problems with antidepressents..side effects that were unacceptable. I took the Cymbalta for the first time on Tues. night. Well, I woke up yesterday very sick to my stomach...and with a nasty headache..as well as a very ugly feeling - like I didn't like anyone, not nice. This is the same type of feeling I have had with Buspar...and that was not pretty. I know I only took it once, but if that is the way I would feel on this stuff, I don't want any part of it. I told the Dr. that this type of med. did not like me, his reply was "it's different"..
I have been on Cymbalta for 3 months. I had severe nausea the first 4 or 5 days. My doc told me it was the most common side effect. It did pass after lots of saltines and fresca! Once this part past I have been 100% better. I just had to ride it out-but that is me and it is different for everyone. I don't have the sleepy side effect-in fact I have more energy to get stuff done. I take 60 mgs. every morning. I was also able to cut my pain meds down to oneor two (or none!) a day after taking at least 6 Lortab daily. It is different for everyone-I was determined to wait at least a week (with a very supportive medical staff when I panicked on the third day) per my doc's instructions.
I hope it works for you-if not that then something!!
God Bless and Happy New Year!